Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 312, NWS Fort Worth, TX

July 2, 2003Collin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 2, 2003, 5:10 PM CDT for Collin County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2003, 5:10 PM CDT (22:10 UTC)
Expired
Jul 2, 2003, 5:45 PM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:24 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 2, 3:24 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT WED JUL 2 2003

I STUCK WITH MY MORNING UPDATE LOGIC...FOR BETTER OR WORSE. SHOWERS
STARTING IN COOKE...COLLIN...DENTON COUNTIES AT THIS TIME. WILL JUST
HAVE TO SEE HOW THEY PAN OUT AND WHAT FORMS AFTER THEY DROP
BOUNDARIES. KEPT POPS LOW FOR TOMORROW THROUGH NEXT WEDNESDAY AS
FLOW RETURNS TO SOUTH FRIDAY AND SEA BREEZE THUNDERSTORMS TRY TO
WORK THEIR WAY NORTH WITH PROBS A BIT HIGHER SOUTH AND EAST ZONES.
500 MB RIDGE STILL TRYING TO WORK EAST SLOWLY...SO AREA SHOULD DRY
OUT FROM THE WEST NEXT WEEK. HIGH TEMPERATURES STILL LOOK LIKE MID
TO UPPER 90S FOR METROPLEX THROUGH NEXT SEVEN DAYS BUT WE COULD SEE
TRIPLE DIGITS IN WESTERN AREAS WHERE THE AIR IS DRIER.

FCSTID =   84

DFW   75  97  75  97 /  20  10   0   0
ACT   74  96  74  97 /  10  20   0  10
PRX   74  96  74  96 /  30  20   0  10
DTO   74  97  75  96 /  20  10   0   0
TKI   75  96  75  96 /  30  10   0   0
DAL   76  97  75  97 /  20  10   0   0
TRL   76  97  75  96 /  30  20   0  10
CRS   75  97  74  97 /  20  20   0  10
TPL   74  98  73  97 /  10  10   0  10

.FWD...
TX...NONE.
Hazardous weather outlook, Jul 2, 2:30 PM CDT, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO WIDESPREAD SEVERE WEATHER EXPECTED. HOWEVER...STRONGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING
...BRIEF HEAVY RAINFALL...WIND GUSTS IN EXCESS 40 MPH...AND EVEN
SMALL HAIL TO NEARLY DIME-SIZED. SCATTERED THUNDERSTORMS WILL MOST
LIKELY OCCUR ALONG AND NORTHEAST OF A GAINESVILLE...DALLAS-FORT
WORTH...ATHENS LINE THROUGH SHORTLY AFTER SUNSET. ELSEWHERE...
ISOLATED STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE HOLIDAY WEEKEND
...AND INTO NEXT WEEK...MAINLY ALONG AND SOUTHEAST OF A LAMPASAS...
DALLAS-FORT WORTH...PARIS LINE. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

05/

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:08 PM CDTSevere Thunderstorm WarningFWDCollin37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.